Hypothyroidism after 2 years of remission from Graves Disease
Hello all, it's been a while since I've posted in this forum but here I am again. I am 29 years of age and had Graves disease for two years before going into remission in September 2009. Last month I got my physical and the results showed that my TSH is 14.830 with a normal Free T4. I was prescribed Synthroid at 50 MCG but I don't want to take it until I get a second round of blood work. I have made an appointment to see an Endocrinologist next month but does anyone have any suggestions on whether or not I should wait to take the Synthroid. Thank you in advance.
Sorry for the late response but my Free T4 is right at the acceptable range of 0.82. I am only tired but other than that I had no idea anything was wrong. I saw my endocrinologist and he said that it is best that I take the Synthroid since my TSH is significantly high. Thank you
Reference ranges vary lab to lab, so you have to post ranges with results. However, a typical FT4 range is 0.8-1.8, and based on that, you are way too low in the range. The rule of thumb is that FT4 should be about midrange for symptoms to be relieved.
Your TSH is high. TSH is a pituitary hormone and a very poor indicator of thyroid status. However, that being said, a TSH of 14.83 indicates that your pituitary wants your levels higher.
Fatigue is a symptom of hypo. I'm betting you'd feel better on meds.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.